Severe Statin-induced Rhabdomyolysis Following Cholestatic Hepatitis Induced by Amoxicillin-clavulanate
  • Rachele Rapetti
    First Internal Medicine Division, "Maggiore della Carità" University Hospital, Novara, Italy
  • Elena Merlotti
    First Internal Medicine Division, "Maggiore della Carità" University Hospital, Novara, Italy
  • Mattia Bellan
    First Internal Medicine Division, "Maggiore della Carità" University Hospital, Novara, Italy
  • Gian Piero Schianca
    First Internal Medicine Division, "Maggiore della Carità" University Hospital, Novara, Italy
  • Mario Pirisi
    Department of Clinical and Experimental Medicine, First Internal Medicine Division, University of Eastern Piedmont "A.Avogadro", Novara, Italy

Abstract

We report the case of an 86-year-old man with a past history of coronary disease admitted to ourinternal medicine department for severe asthenia and weakness due to rhabdomyolysis. Three days earlier, he had been discharged from a gastroenterology unit with adiagnosis of amoxicillin–clavulanate-induced acute cholestatic hepatitis. A review of his drugs revealed that he had taken atorvastatin 10 mg daily in theprevious six years, without clinical or laboratory signs of myopathy. Atorvastatin was therefore stopped, with gradual improvement of therhabdomyolysis. All concomitant drug therapy needs to be reassessed in elderly patients, especially when they become acutely ill.

VIEW THE ENTIRE ARTICLE

References

  • Thompson PD, Clarkson P, Karas RH. Statin-associated myopathy, J Am Med Assoc 2003;289:1681–1690.
  • Fernandez G, Spatz ES, Jablecki C, Phillips PS. Statin myopathy: a common dilemma not reflected in clinical trials, Cleve Clin J Med 2011;78:393–403.
  • Tobert JA. Efficacy and long-term adverse effect pattern of lovastatin, Am J Cardiol 1988;62:28J–34J.
  • Rosenson RS.Statins: actions, side effects, and administration, http://www.uptodate.com.
  • Gresser U. Amoxicillin-clavulanic acid therapy may be associated with severe side effects: review of the literature, Eur J Med Res 2001;6:139–149.
  • Views: 1158
    HTML downloads: 524
    PDF downloads: 369
    Table 1 downloads: 0
    AUTHOR INFORMATION PAGE downloads: 0
    Author's disclosure potential conflict of interests_Merlotti downloads: 0
    Author's disclosure potential conflict of interests_Carnevale downloads: 0
    Author's disclosure potential conflict of interests_Bellan downloads: 0
    Author's disclosure potential conflict of interests_Pirisi downloads: 0
    Author's disclosure potential conflict of interests_Rapetti downloads: 0
    EJCRIM_COPYRIGHT downloads: 0


    Published: 2014-05-26
    Issue: Vol. 1 (2014) (view)


    How to cite:
    1.
    Rapetti R, Merlotti E, Bellan M, Schianca GP, Pirisi M. Severe Statin-induced Rhabdomyolysis Following Cholestatic Hepatitis Induced by Amoxicillin-clavulanate. EJCRIM 2014;1 doi:10.12890/2014_000065.

    Most read articles by the same author(s)